Thunderstorm Wind, Nolan
- When
- August 31, 3:02 PM CST
- Where
- Nolan County, 0.58 mi E of Sweetwater Muni Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.470, -100.460
An upper level disturbance triggered isolated severe storms near Sweetwater during the afternoon. This resulted in a couple of damaging wind gust measurements just west of the city.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An upper level disturbance triggered isolated severe storms near Sweetwater during the afternoon. This resulted in a couple of damaging wind gust measurements just west of the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 31, 1:46 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 246 PM CDT Sat Aug 31 2019 .SHORT TERM... (Tonight and Sunday) As of 2 pm today, other than a few isolated light showers/sprinkles, fair weather was occurring across West Central Texas, according to radar and satellite imagery. However, hi-res models indicate that some showers/storms will probably develop later this afternoon, mainly over the Heartland and Northwest Hill Country regions. Any storms should dissipate by early evening as the atmosphere stabilizes. Overnight lows tonight are forecast to be in the low 70s. Models indicate an upper level disturbance moving through the region early Sunday morning through Sunday afternoon, bringing scattered showers and thunderstorms to mainly the southern half of the forecast area (south of I-20), with highest chances in the Northern Edwards Plateau. Lowered high temperatures for tomorrow, particularly in the southern counties, due to the expected increase in cloud cover and potential rainy conditions. Forecast shows highs in the upper 80s/low 90s in the I-10 corridor, low to mid 90s in the Concho Valley/Heartland, and mid 90s in the Big Country. .LONG TERM... (Sunday Night through Saturday) An upper level high is expected to be our dominant weather feature through the week. The high will be centered over the Four Corners region early in the week, shifting southeast to the Texas Panhandle Wednesday and Thursday. Little change in our temperatures is expected, with the daily highs in the mid and upper 90s. With the airmass becoming a little drier, light winds at night should allow temperatures to drop into the upper 60s to lower 70s for overnight lows. The high is progged to become recentered over the southwestern part of the country by next weekend. The 12Z ECMWF still has the high close enough to our area to maintain a dry scenario. The GFS has weak northerly flow aloft, and has a shortwave trough moving southeast across Oklahoma and parts of North Texas Saturday night. With this setup, the GFS has a cold front moving into our area from the north by Saturday night, and indicates a possibility of showers and thunderstorms with the front. Given the model differences at the end of the forecast, leaning toward persistence at this time and not introducing rain chances in the forecast yet. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 94 71 94 / 10 10 0 0 San Angelo 71 93 69 96 / 5 30 5 5 Junction 72 90 69 94 / 20 40 5 5 Brownwood 71 92 69 94 / 10 20 5 0 Sweetwater 72 93 71 95 / 5 10 5 0 Ozona 69 91 68 94 / 10 40 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM...19
Hazardous Weather Outlook National Weather Service San Angelo TX 213 PM CDT Sat Aug 31 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 213 PM CDT Sat Aug 31 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms will be possible this afternoon and early evening. The main hazards will be deadly lightning and strong downburst winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms will be possible Sunday morning and afternoon, mainly south of interstate 20. The main hazards will be deadly lightning, locally heavy rain and strong downburst winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Dyess AFB radar (KDYX), 113 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850479, 850480.